Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 103, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Sep 27, 2005, 4:47 PM EDT for Hendry County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2005, 4:47 PM EDT (20:47 UTC)
- Expired
- Sep 27, 2005, 5:17 PM EDT
- In force
- 30 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Hendry County, FL
The radar
The Miami radar (KAMX), 137 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1824 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 272050
SVRMFL
FLC051-272145-
/O.NEW.KMFL.SV.W.0103.050927T2047Z-050927T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
447 PM EDT TUE SEP 27 2005
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HENDRY COUNTY IN SOUTH FLORIDA
* UNTIL 545 PM EDT
* AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...
WIND GUSTS UP TO 60 MPH...VERY HEAVY RAINFALL...AND FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES. THESE STORMS WERE BETWEEN MOORE HAVEN AND
CLEWISTON...AND WERE MOVING SOUTHEAST AT AROUND 5 MPH.
* THESE STORMS WILL AFFECT...
HIGHWAY US 27 BETWEEN MOORE HAVEN AND CLEWISTON
CLEWISTON BY 505 PM EDT
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SEVERE WEATHER.
LAT...LON 2678 8094 2675 8090 2672 8090 2672 8094
2675 8097
$$
BAXTER1 follow-up statement
000
WWUS52 KMFL 272117
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
516 PM EDT TUE SEP 27 2005
FLC051-272126-
/O.CAN.KMFL.SV.W.0103.000000T0000Z-050927T2145Z/
HENDRY FL-
516 PM EDT TUE SEP 27 2005
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN HENDRY
COUNTY IS CANCELLED...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE STORMS THAT PROMPTED
THE WARNING HAS WEAKEN AND MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN
CANCELLED.
LAT...LON 2678 8094 2675 8090 2672 8090 2672 8094
2675 8097
$$
BAXTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 2:40 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Sep 27, 2:40 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 240 PM EDT TUE SEP 27 2005 .DISCUSSION...SURFACE COLD FRONT MOVING INTO NORTH FLORIDA ATTM AND SHOULD STALL AND WEAKEN IN PLACE. A MID TO UPPER LEVEL LOW SEEN WELL ON THE WATER VAPOR IMAGERY WILL SLOWLY MOVE NORTH AND THEN NORTHEAST. A SHORT WAVE MOVES SOUTHEAST INTO OUR AREA FROM THE MIDWEST BY THURSDAY AND LEAVES BEHIND LOWER MID LEVEL HGTS THROUGH LATER FRIDAY. MID LEVEL HGTS BUILD AGAIN OVER THE EAST PART OF THE COUNTRY BY SUNDAY AND DEEPER AND STRONGER EASTERLIES RETURN. PWATS THIS MORNING WERE AT 1.85 AND THESE VALUES SHOULD CLIMB TO AT OR ABOVE THE 2 MARK BY WEDNESDAY AFTN AND SHOULD DECREASE BY NEXT TUESDAY AND WEDNESDAY. 88-D IS SHOWING INCREASING COVERAGE THIS AFTERNOON AND AT LEAST 50 PERCENT AND POSSIBLY HIGHER POPS CAN BE EXPECTED THROUGH MONDAY AND LOWER FOR TUESDAY. GFS MOS AND MEX DATA INDICATES THIS WELL. WILL KEEP AT 50 PERECNT FOR NOW. ON AN ADDITIONAL NOTE, 500 MB LEVEL TEMP OF -10 DEGREES C FROM THE MID/UPPER LOW CAN PRODUCE HIGHER THAN NORMAL WIND GUSTS AND PEA SIZE HAIL IN STORMS. && .MARINE...PREVAILING WINDS WILL BE EAST TO SOUTHEAST AT 10 KNOTS OR LESS THROUGH FRIDAY. WINDS WILL INCREASE THROUGH THE WEEKEND TO SCEC LEVELS BY SUNDAY DUE TO THE PRESSURE GRADIENT INCREASE BETWEEN THE HIGH TO THE NORTH AND THE LOWER PRESSURE OVER THE CARIBBEAN. && .FIRE WEATHER...NO CONCERNS HERE. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 75 88 75 88 / 40 50 40 50 FORT LAUDERDALE 76 88 77 88 / 40 50 40 50 MIAMI 77 89 77 89 / 40 50 40 50 NAPLES 74 88 75 88 / 30 50 40 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && 18
Hazardous weather outlook, Sep 27, 10:50 AM EDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1050 AM EDT TUE SEP 27 2005 FLZ063-066>075-280830- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1035 AM EDT TUE SEP 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT ...STRONG THUNDERSTORMS EXPECTED THIS AFTERNOON... THUNDERSTORMS: EXPECT SCATTERED THUNDERSTORMS THIS AFTERNOON OVER SOUTH FLORIDA. SOME OF THESE STORMS MAY BE STRONG WITH GUSTY WINDS TO 30 MPH, FREQUENT LIGHTNING, AND PEA SIZED HAIL. MUCH OF THIS ACTIVITY WILL DEVELOP OVER THE WESTERN SUBURBS OF THE METROPOLITAN AREAS FROM WEST PALM BEACH TO MIAMI, THEN WILL DRIFT SLOWLY NORTHEAST TOWARD THE ATLANTIC COAST. LOCALLY HEAVY RAINFALL IS POSSIBLE AS WELL DUE TO THE SLOW MOVEMENT OF THE STORMS. AREAS JUST INLAND FROM NAPLES TO EVERGLADES CITY WILL ALSO SEE SCATTERED THUNDERSTORMS BY MID AFTERNOON, THAT WILL DRIFT INLAND OVER THE INTERIOR OF SOUTH FLORIDA THROUGH THE EARLY EVENING BEFORE WEAKENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS EXPECTED THROUGH THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AS THUNDERSTORMS DEVELOP THIS AFTERNOON. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Sep 27, 2:47 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 247 PM EDT TUE SEP 27 2005 FLZ067-068-271915- PALM BEACH EASTERN-PALM BEACH WESTERN- 247 PM EDT TUE SEP 27 2005 AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LION COUNTRY SAFARI...ALONG HIGHWAY 98 WEST OF WELLINGTON. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. OVER TWO INCHES OF RAIN HAS FALLEN IN THE PAST HOUR ALONG HIGHWAY 98. MOTORISTS ARE URGED TO SLOW DOWN AND USE CAUTION ALONG THIS PART OF THE HIGHWAY. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. CHRISTENSEN
Special weather statement, Sep 27, 3:35 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 335 PM EDT TUE SEP 27 2005 FLZ063-066>068-272030- GLADES-HENDRY-PALM BEACH EASTERN-PALM BEACH WESTERN- 335 PM EDT TUE SEP 27 2005 ...STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE SLOWLY TO THE NORTHEAST OVER THE NORTHERN AREAS OF SOUTH FLORIDA... AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED STRONG THUNDERSTORMS DEVELOPING OVER THE NORTHERN INTERIOR AREA OF SOUTH FLORIDA. THESE STORMS WILL CONTINUE TO DEVELOP AND MOVE VERY SLOWLY TO THE NORTH TO NORTHEAST. SOME LOCATIONS THAT COULD BE AFFECTED BY THE STRONG STORMS ARE MOORE HAVEN...DEVILS GARDEN...CLEWISTON...BELLE GLADE...LION COUNTY SAFARI...AND THE METRO AREAS WEST OF THE FLORIDAS TURNPIKE IN METRO PALM BEACH COUNTY. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...AND TORRENTIAL DOWNPOURS WITH THESE STRONG STORMS. A WARNING WILL BE ISSUED IF ANY OF THESE STRONG THUNDERSTORMS STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT ELTIEMPOENMIAMI.INFO. BAXTER
Special weather statement, Sep 27, 4:35 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 435 PM EDT TUE SEP 27 2005 FLZ063-066-272130- GLADES-HENDRY- 435 PM EDT TUE SEP 27 2005 ...STRONG THUNDERSTORMS OVER SOUTHWEST LAKE OKEECHOBEE...AND SOUTHEAST GLADES AND NORTHERN HENDRY COUNTIES... AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 6 MILES NORTHWEST OF CLEWISTON...MOVING SOUTHEAST AT AROUND 5 MPH. THESE STRONG STORMS COULD AFFECT PEOPLE ALONG HIGHWAY US 27 BETWEEN MOORE HAVEN AND CLEWISTON THROUGH 530 PM EDT. THE MAIN IMPACT FROM THESE STRONG STORMS WILL BE FREQUENT LIGHTNING STRIKES... HEAVY RAINFALL...SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH. IF THESE STRONG STORMS STRENGTHENS...A SEVERE THUNDERSTORM WARNING MAYBE NEEDED. RESIDENTS NEAR THE PATH OF THESE STRONG STORMS SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT ELTIEMPOENMIAMI.INFO. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 4:20 PM EDT | Special Marine Warning | MFL | 55 min | |
| Sep 27, 5:07 PM EDT | Special Marine Warning | MFL | 53 min | |
| Sep 27, 5:35 PM EDT | Tornado Warning | MFL | Collier | 8 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.